Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS St. Louis, MO

February 24, 2007Saint Charles County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Feb 24, 2007, 2:37 PM CST for Saint Charles County, Warren County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2007, 2:37 PM CST (20:37 UTC)
Expired
Feb 24, 2007, 2:59 PM CST
In force
22 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 242038
SVRLSX
MOC183-219-242115-
/O.NEW.KLSX.SV.W.0001.070224T2037Z-070224T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 315 PM CST

* AT 233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARTHASVILLE...OR ABOUT 6 MILES NORTH OF WASHINGTON...AND MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW MELLE...
  WENTZVILLE...
  ST. PAUL...
  LAKE ST. LOUIS...
  OFALLON...
  DARDENNE PRAIRIE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3865 9118 3855 9098 3887 9044 3888 9090

$$

BYRD
1 follow-up statement
000 
WWUS53 KLSX 242059
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CST SAT FEB 24 2007

MOC183-219-242108-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-070224T2115Z/
ST. CHARLES MO-WARREN MO-
258 PM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
WESTERN ST. CHARLES COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE COUNTY...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3865 9118 3855 9098 3887 9044 3888 9090

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:09 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 24, 1:09 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
109 PM CST SAT FEB 24 2007

.UPDATE...
FZRA HAS LARGELY CHANGED TO RAIN WITH SLEET MIX AT TIMES FOR THE
FAR NRN/NERN FA...AS KILX 18Z RAOB CAN ATTEST TO...ADJUSTED FOR A
SLIGHTLY WARMER PROFILE FURTHER S INTO OUR FA. LOOK FOR LITTLE IF
ANY SLEET/ICE ACCUM IN THESE AREAS...WITH A CHANGE TO ALL RAIN
EXPECTED LATER THIS AFTERNOON.

TEMPS HAVE BEEN SLASHED DOWNWARD...AS SEE LITTLE IMPETUS TO WARM
UP TODAY OTHER THAN THROUGH BRUTE FORCE OF RISING DWPTS FROM
SYSTEM ITSELF...WHICH WE ARE STARTING TO SEE NOW IN CNTRL MO WITH
PUSH INTO MID 40S.

FFA TO CONTINUE...AS HAVE RECEIVED REPORTS OF MINOR FLOODING IN A
FEW AREAS IN CNTRL/NERN MO...AND ADDITIONAL RAINFALL EXPECTED.

TES

&&

.DISCUSSION...
SHRA AND A FEW TSRA DVLPG AND MOVG THRU WRN MO AND INTO CNTRL MO
ATTM.  THIS ACTIVITY IS AHD OF A RELATIVELY WK SW FLOW SHRTWV TROF
MOVG NEWD THRU ERN KS.  CLOSED MID LVL LOW DVLPG OVR NRN NM WITH SFC
LOW OVR WRN KS.  THESE FEATURES WILL MOVE NEWD THRU THE PLAINS
TDA...THEN THRU NRN MO TGT. SELY SFC WNDS WILL BCM STG AND GUSTY
LTR THIS MRNG THRU THIS AFTN AS THE SFC LOW DPNS WELL W OF THE
CWA. NAM MDL DEPICTS VRY STG 850 MB WAA...MOISTURE CNVG AND THETA
E ADVCTN FM 18Z SAT THRU 00Z SUN OVR THE CWA ASSOCIATED WITH 50-65
KT SLY LLJ WHICH WILL TRANSLATE EWD THRU THE CWA AHD OF 850 MB LOW
MOVG NEWD THRU KS AND INTO NWRN MO BY 06Z SUN. ALONG WITH
WIDESPREAD HEAVY RAINFALL TDA AND THIS EVNG TSRA CAN ALSO BE
EXPECTED...ESPECIALLY OVR THE SWRN PTN OF THE CWA. NAM MDL INCRS K
INDICES INTO THE LWR 30S OVR THE SRN PTN OF THE CWA BY THIS AFTN
INTO THIS EVNG WITH DELTA THETA E FM 800-600 MB DOWN TO ZERO TO
-3. THERE MAY ALSO BE A FEW TSRA OVR NRN MO TGT WITH STEEP LAPSE
RATES UNDERNEATH COLD CORE MID-UPR LVL LOW. WILL CONT WITH HI POPS
AND MENTION OF HEAVY RAIN IN THE FCST FOR TDA AND THIS EVNG. WILL
ALSO ISSUE A FLOOD WATCH FOR THIS AFTN AND THIS EVNG ALONG AND N
OF INTERSTATE 70. THIS IS DUE TO THE COMBINATION OF HEAVY
RAINFALL...A FROZEN GROUND...AND A SATURATED GROUND FM RECENT SNOW
MELT OVER THE NRN HALF OF THE CWA WHICH WILL CAUSE THE WATER TO
RUNOFF QUICKLY. MUCH OF THIS PRECIPITATION WILL SHUT OFF QUICKLY
LTR TGT AS A DRY SLOT MOVES NEWD INTO THE CWA. MDLS NOT ONLY
SHOWING MID LVL DRYING WITH THIS DRY SLOT BUT ALSO DRYING OF THE
LOW LVL MOISTURE AS MUCH LOWER 850 MB DWPTS ADVCT NEWD INTO THE
CWA ARND 06Z SUN ALONG WITH INCRSG LOW LVL CAA FM W TO E. THIS
DRYING WILL BE TEMPORARY THOUGH AS WRP ARND TYPE LOW LVL MOISTURE
DROPS SEWD THRU THE CWA ON SUN S OF NRLY VERTICALLY STACKED SFC
AND UPR LVL LOWS. AS COLDER AIR ADVCTS EWD THRU THE CWA ON SUN
PATCHY LGT RAIN WILL CHANGE OVR TO LGT SNOW. COULD BE SOME LGT
ACCUMULATIONS MAINLY N OF STL ALTHOUGH SFC TEMPS SHOULD REMAIN
ABOVE THE FREEZING MARK TIL SUN EVNG. COLDER TEMPERATURES CAN BE
EXPECTED SUN NGT ALONG WITH FLURRIES ON THE SW SIDE OF SFC AND UPR
LVL LOW.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...LARGE AREA OF LO CLOUDS INUNDATING THE AREA NOW
AND THEY WILL CONTINUE TO DO SO UNTIL DRY SLOT WORKS IN LATER THIS
EVENING. CLOUD BASES TIL THEN WILL MOSTLY BE LOW MVFR TO IFR...OR
BETWEEN 600-1500FT BASES. WX WILL CONSIST OF RA WITH INTERMITTENT
TSRA. FZRA BEING REPORTED AT KUIN IN DOUBT SOMEWHAT...AS SITE IS
TOTALLY AUTOMATED AND WITH TEMP/DWPT OF 34/34...DOUBT MUCH ICE IS
ACCRUING. LATEST SPOTTER REPORTS ALSO SUPPORT THIS...WITH RAIN
MIXING AT TIMES WITH SLEET. THEREFORE TAF WILL JUST REPORT RAIN.
DRY SLOT WILL SIGNAL END TO FIRST ROUND OF PCPN WITH A LOSS OF
MOST OF THE LO CLOUDS AS WELL. NEXT BATCH OF LO CLOUDS AND PCPN
WILL MOVE IN LATE TONIGHT AND CONTINUE THRU THE END OF THE VALID
TAF PERIOD...ESPECIALLY FOR THE KUIN TERMINAL. P-TYPE TO BE ALL
LIQUID TIL LATE TONIGHT...WHERE KCOU SHOULD CHANGEOVER BEFORE KUIN
AS NATURE OF STORM WILL RESULT IN DEEPER COLD AIR WRAPPING AROUND
TO THE S FIRST BEFORE FILLING IN TO THE N. KUIN TO CHANGE TO SNOW
SOME TIME SUNDAY MORNING ALONG WITH KSTL...BUT KSTL WILL BE ON THE
SRN EDGE OF PCPN AND MAY NOT SEE MUCH. STRONG WINDS TO CONTINUE...
VEERING WITH PASSAGE OF STACKED LO PRES SYSTEM.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR AUDRAIN-BOONE-
     CALLAWAY-KNOX-LEWIS-LINCOLN-MARION-MONROE-MONTGOMERY-PIKE-
     RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.

IL...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Feb 24, 12:07 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 PM CST SAT FEB 24 2007

ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-041-
042-050>052-060-061-063-064-251215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-CALLAWAY-MONTGOMERY-LINCOLN-WARREN-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-
1207 PM CST SAT FEB 24 2007

...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM MOVING FROM KANSAS NORTHEASTWARD
THROUGH NORTHERN MISSOURI WILL BRING SHOWERS AND THUNDERSTORMS
CONTAINING HEAVY RAINFALL TO THE AREA TODAY AND THIS EVENING. THIS
HEAVY RAIN WILL RUNOFF QUICKLY DUE TO THE FROZEN AND SATURATED
GROUND WITH THE RECENT SNOW MELT.

THIS STORM SYSTEM WILL ALSO PRODUCE STRONG AND GUSTY
SOUTHEASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS COLDER AIR MOVES INTO THE REGION BEHIND THE LOW PRESSURE
SYSTEM LIGHT RAIN WILL CHANGE OVER TO LIGHT SNOW LATE SATURDAY
NIGHT INTO SUNDAY WITH AROUND ONE INCH OF SNOW ACCUMULATION
POSSIBLE BY SUNDAY EVENING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.

ILZ074-079-101-102-MOZ047>049-059-062-065-072>075-084-085-099-
251215-
WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL-MONITEAU-COLE-
OSAGE-GASCONADE-FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1207 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM MOVING FROM KANSAS NORTHEASTWARD
THROUGH NORTHERN MISSOURI WILL BRING SHOWERS AND THUNDERSTORMS
CONTAINING LOCALLY HEAVY RAINFALL TO THE AREA TODAY AND THIS
EVENING.

THIS STORM SYSTEM WILL ALSO PRODUCE STRONG AND GUSTY SOUTHEASTERLY
WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS COLDER AIR MOVES INTO THE REGION BEHIND THE LOW PRESSURE
SYSTEM LIGHT RAIN WILL CHANGE OVER TO LIGHT SNOW LATE SATURDAY
NIGHT INTO SUNDAY WITH AROUND ONE INCH OF SNOW ACCUMULATION
POSSIBLE BY SUNDAY EVENING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.

BRITT

In the hours before

Local storm report, Feb 24, 2:31 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
02/24/2007                   BOONE              MO   EMERGENCY MNGR

            UP TO 6 INCHES OF WATER COVERING CREASY SPRINGS ROAD,
            NORTHERN PART OF COLUMBIA CITY LIMITS. 1 TO 2 INCHES OF
            WATER COVERING HIGHWAY 763.

0139 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
02/24/2007                   BOONE              MO   EMERGENCY MNGR

            NORTH CENTRAL PART OF COLUMBIA, 6 INCHES OF WATER
            COVERING BROWN SCHOOL ROAD. SOUTH PART OF COLUMBIA, 12
            INCHES OF WATER COVERS BONNEFEMME CHURCH ROAD AT GANS
            ROAD. NORTHWEST PART OF COLUMBIA, 12 INCHES OF WATER
            COVERS BLACKFOOT ROAD.

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:22 AM CSTFlood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more15 hr
Feb 24, 1:58 PM CSTFlash Flood WarningLSXBoone, Callaway4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.